Facebook Pixel
EmpowHER Guest

How soon should I return back to work following a D n C

By Anonymous September 2, 2014 - 11:09am
Rate This

I was told I could return to wrk right away following my operation however I didn't feel well at all.. The more active I was I would get cramps and the bleeding would get heavier.. I read the instructions on my discharge papers and it had a list of things I shouldn't be doing for at least a week.. Which included don't lift push or pull anything over 10 lbs. my Job consists of all the things I shouldn't do.. So I knew just listen to your body and return to work when you felt better... I also felt a serious lack of compassion from my doctors office which I found odd since they are mostly woman.. Between my job and my gym office I feel no support also wanted to add I'm extremely anemic and receive treatments for it at the hemoglobin ctr. I feel so alone dealing with my symptoms.. Please help!

Add a Comment1 Comments


Hi Anon,

Thank you for sharing your question on the EmpowHER community! My goodness, you must feel so discouraged that your doctor's office is not taking you seriously and that your work is not showing any compassion! This is a serious operation, one that no one should take lightly, especially your doctor's office!! As for your work, you are protected under FMLA, but they should be more understanding about what you are going through and feeling.

The recovery process will vary from woman to woman and it sounds like you are having a difficult recovery. A little cramping is normal, but I am concerned about the heavy bleeding. 

You should notify your doctor if you have any of the following:

-Heavy bleeding

-Foul-smelling drainage from your vagina

-Fever and/or chills

-Severe abdominal pain

If I were you, I would call your doctor's office and ask to speak to the doctor who performed the procedure. Don't back down, they can page him or her. Express your symptoms ESPECIALLY the heavy bleeding. 

If you don't get a proper response, I would go to the emergency room. Heavy bleeding is nothing to mess around with after a D&C, especially being anemic. 

***I did find online that Aspirin or certain other pain medications may increase the chance of bleeding. Be sure to take only recommended medications.

Please call your doctor and let me know how that goes.



September 2, 2014 - 12:37pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Surgical Procedures

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!